Side affects on sertraline 50mg - Anxiety and Depre...

Anxiety and Depression Support

63,231 members62,189 posts

Side affects on sertraline 50mg

L1994 profile image

I have been put back on sertraline after being off them for 2 year. I took my first tablet of 50mg sertraline around 2 hours ago. I feel awfull. I have bad diarrhea I am clenching my jaw and my head feels so numb face feels like i can't smile. I dont know if my vision is going or wether I am panicking over it and getting worked up more. I feel a little bit sick but the head thing is the worrying part because I feel zombified a little bit. Anyone experience this on sertraline after the first tablet. Is it normal ? I can't fully remember what the first time taking the tablet was like.

10 Replies

I have had a look online and it says they are the common side affects. I remember I was bad when I first started taking them last time but just don't know how long it took to have side affects from the tablets getting in to my system. Just don't know if other people have experienced this atall from being on them

I am going to ring later and get advice on it. Thank you

Maybe you should ask your doctor to reduce it to 20mgs to start with until you get used to it. They normally start you on the lowest dose and then increase it after a couple of weeks.

L1994 profile image
L1994 in reply to Ragdoll15

50mg is the lowest dose they do for sertraline. I already asked the Dr as I had my first big panic attack when I started the medication last time resulting in going to A&E and having an ambulance come out. Just dont know what to do. I have got a fear of viruses and all just getting to much with what's going on. It's either hav little panic attacks off the medication and worry that I'm dying all the time or have panic attacks for a few weeks and not want tk be left on my own and thinking the meds ain't agreeing with me because I feel like my face is numb my face can't show emotion my teeth are chattering and my jaw I'm clenching it and it's giving me tension all in side of my face and head. Feel like I'm havent got the energy to be speaking to anyone in the phone about it as I am so tired. The side affect symptoms I look up online tell me they are common and to keep taking them but then also the same side affects of them saying ring Dr straight away. I just dont know what to do any more. I feel like i am going to just have to make a decision not knowing where either one will go

If you feel numb and panicky, you need to practice 333 method. Process is below.

1. Find and name 3 things you see

2. Find and name 3 things you hear.

3. Find and name 3 things you smell.

And also you have to consider of switching your current medications to another one by discussing with your doctor!

P.S. Meditation and breathing will give you a sort of the calmness, mate!!

L1994 profile image
L1994 in reply to

If i dont take any more will I feel the jaw clenching go away or has that caused me more anxiety now. I will try get some sleep see how i go. After all I'm sure i will be OK as I was on them 2 year ago.

in reply to L1994

Keep hydrated, mate! Wish you good luck.

L1994 profile image
L1994 in reply to

Drinking bottles of it every 2 minutes. Thank you for the kind method will sure try that out tomorrow if I carry on with the medication and feel the same way again

in reply to L1994

Do you believe in god? Otherwise, if you'd really like to do something, you can create your own favourites list including music and film or whatever you want. Writing your thoughts about anything on the papers could also work well in your spare time. I'm really sorry that I can't help you well. Stay safe, mate!

Feeling a little better as the medication is getting weeker in my system. Still feel tired and got a bit of an aching jaw. Just panicking because I obviosly have health anxiety. Worrying my self to death I have a virus thag is going to kill me or something wrong with me and then for the meds to cause symptoms it obviously is setting my anxiety off more. I have some people telling me that i wouldnt get side affects afte just one tablet and then some saying yes you can get side affects straight away.

You may also like...